Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

April 28, 2021Murray County, Oklahoma

NWS Norman, OK issued this special weather statement at Apr 28, 2021, 3:56 AM CDT for Murray County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 3:56 AM CDT (08:56 UTC)
Expired
Apr 28, 2021, 4:30 AM CDT
In force
34 min
Issued by
NWS Norman, OK

County Murray County, OK

The radar

The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS84 KOUN 280856
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
356 AM CDT Wed Apr 28 2021
 
OKZ028-040>042-280930-
Garvin OK-Pontotoc OK-McClain OK-Murray OK-
356 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Garvin...west central
Pontotoc...southeastern McClain and northwestern Murray Counties
Until 430 AM CDT...

AT 355 AM CDT, a strong thunderstorm was located 5 miles east of
Katie, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels... 
Wind gusts to 50 MPH...

LAT...LON 3447 9727 3455 9736 3491 9702 3492 9698
      3496 9695 3473 9670
TIME...MOT...LOC 0855Z 227DEG 36KT 3456 9725 

$$

Zwink

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:43 AM CDT, 13 minutes earlier.

Area forecast discussion, Apr 28, 3:43 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
343 AM CDT Wed Apr 28 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(Today and tonight)
Issued at 343 AM CDT Wed Apr 28 2021

The overall synoptic pattern has not changed from yesterday with
a broad, slow-moving upper-level low across the southwest U.S. and
attendant southwest flow downstream across the Southern Plains.
As one of round convection moves eastward, isentropic ascent
downstream from the aforementioned low has resulted in another
round of convection that has developed across northwest Texas into
southwest Oklahoma.

Transient, low-topped supercell structures have been occasionally
seen with the convection tonight (characteristic of a more
tropical air mass). With continued moderate low-level wind (0-1 km
shear of ~25 to 30 knots), low LCLs, and a rather moist
environment, occasional low-level circulations with an attendant
tornado threat remain possible this morning. In addition, flash
flooding will likely occur in some locations as convection trains
over areas that already received significant rainfall.

This area of convection is expected to gradually shift to the
northeast this morning as the low-level jet weakens and shifts
slightly to the east. Similar to yesterday, the amount of recovery
and attendant buoyancy will be critical on the magnitude of
afternoon/evening severe convection. Currently, it appears the
most likely area for recovery for severe thunderstorms will be
across western north Texas into southwest Oklahoma and perhaps
into central Oklahoma.

The synoptic front (which is expected to move into northwest
Oklahoma this morning) and any remnant boundaries from the earlier
convection should serve as a focus for redevelopment. Current
indications are the synoptic front should be in close proximity to
I-44 by late afternoon. Similar to yesterday, mesoscale trends
will have to be monitored carefully today (e.g., if the surface
front is farther southeast or northeast than forecast, that would
shift the greater risk of severe weather).

In addition to severe thunderstorms with all potential hazards,
heavy rainfall/flooding will continue to be a hazard. Opted to
remove Kay County from ongoing Flood Watch given the trends that
the more significant rainfall should stay the southeast. It would
not be surprising if additional counties in north central Oklahoma
could be canceled early later today.

Mahale

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 343 AM CDT Wed Apr 28 2021

Rain should end on Thursday as the cold front accelerates
southeastward in response to trough digging across the Midwest.
The trend is for the upper-level low that affected us today to
cutoff across southwest Texas. The uncertainty is when will the
low finally move eastward and affect our weather. Currently, most
guidance would suggest the low will eventually eject to the
northeast into the Southern Plains on Sunday. This should temper
the warmup some (notably across the eastern half of the area) and
also result in a chance for showers--especially across southeast
Oklahoma.

The next chance of rain still looks to be around Tuesday of next
week as a trough and attendant cold front approaches the Plains.

Mahale

&&

.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Wed Apr 28 2021

Several rounds of showers and thunderstorms are expected overnight
into early Wednesday morning, and then again Wednesday afternoon
and evening. An area of thunderstorms currently extends from just
SE of OUN and SWO to near SPS. Another round will move in from the
southwest after 09Z or so, tracking near the I-44 corridor. MVFR
to IFR cigs and visbys will be possible for most terminals
throughout the forecast period. Winds will also shift from the
north late in the forecast period.

&&

.UPPER AIR...
Issued at 343 AM CDT Wed Apr 28 2021

An Upper Air flight for 12Z this morning will be weather
dependent. Additional flights are possible this afternoon and
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  58  70  51 /  90  60  30  10
Hobart OK         77  55  70  48 /  80  40  30  10
Wichita Falls TX  79  59  71  52 /  90  70  40  30
Gage OK           75  50  72  43 /  30  30  10  10
Ponca City OK     77  57  73  48 /  80  70  20  10
Durant OK         81  63  73  55 /  80 100  70  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ013-019-020-023>032-
     037>048-050>052.

TX...Flood Watch through Thursday morning for TXZ085-086-088>090.

&&

SHORT TERM...10
LONG TERM....10
AVIATION...03
Hazardous weather outlook, Apr 28, 12:03 AM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1203 AM CDT Wed Apr 28 2021

OKZ004>048-050>052-TXZ083>090-290515-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1203 AM CDT Wed Apr 28 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Severe thunderstorms are possible overnight mainly south of
Interstate 40. Hail up to the size of golfballs and wind gusts up
to 60 mph will be the main threats, although brief tornadoes
cannot be ruled out mainly before 3 AM.

.Heavy Rainfall and Flooding...
Heavy rainfall could result in flash flooding across portions of
southern Oklahoma and western north Texas thru early Wednesday
morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
There is a Slight Risk of severe thunderstorms south of line from
near Woodward, to Enid, and to Stillwater. Thunderstorms are
forecast to exit to the east Wednesday morning with additional
thunderstorms expected to redevelop by the afternoon. While large
hail will be the primary hazard over the larger area, all severe
weather hazards are possible, especially across western north
Texas and southwest Oklahoma. Thunderstorms should exit the area
early Thursday morning.

.Heavy Rainfall and Flooding...
Heavy rainfall and flooding will continue to be a hazard on
Wednesday into early Thursday. During this period, the greatest
risk for flooding will be across southeast and south central
Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 28, 1:31 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
131 AM CDT Wed Apr 28 2021

OKZ026-030-031-280700-
Pottawatomie OK-Seminole OK-Lincoln OK-
131 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie...
northwestern Seminole and southeastern Lincoln Counties Until 200 AM
CDT...

AT 129 AM CDT, a strong thunderstorm was located near Tecumseh,
moving northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3518 9689 3523 9701 3554 9682 3547 9662
      3541 9662
TIME...MOT...LOC 0629Z 212DEG 32KT 3525 9687

Zwink
Special weather statement, Apr 28, 1:43 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
143 AM CDT Wed Apr 28 2021

OKZ030-031-280715-
Pottawatomie OK-Seminole OK-
143 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie and
northern Seminole Counties Until 215 AM CDT...

AT 142 AM CDT, a strong thunderstorm was located near Asher, moving
northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3497 9683 3504 9695 3536 9674 3520 9647
TIME...MOT...LOC 0642Z 216DEG 33KT 3499 9688

Zwink
Local storm report, Apr 28, 2:10 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
210 AM CDT WED APR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TORNADO          4 E PAULS VALLEY        34.74N 97.14W
04/28/2021                   GARVIN             OK   EMERGENCY MNGR

            POWERLINES DOWN, SEVERAL TREES 30 INCHES IN
            DIAMETER DOWN, METAL FRAMED BARN DAMAGED.
            PATH AT LEAST ONE MILE LONG NORTH OF E CRD
            1570. TIME ESTIMATED FROM RADAR.

&&

RB
Special weather statement, Apr 28, 3:28 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
328 AM CDT Wed Apr 28 2021

OKZ040-041-046-280900-
Carter OK-Garvin OK-Murray OK-
328 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter...south
central Garvin and northwestern Murray Counties Until 400 AM CDT...

AT 327 AM CDT, a strong thunderstorm was located near Graham, moving
northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3434 9756 3438 9756 3477 9736 3460 9702
      3431 9745
TIME...MOT...LOC 0827Z 212DEG 33KT 3439 9747

Zwink
Special weather statement, Apr 28, 3:33 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
333 AM CDT Wed Apr 28 2021

OKZ044-TXZ086-089-090-280900-
Cotton OK-Clay TX-Wichita TX-Archer TX-
333 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Cotton...
northwestern Clay...southeastern Wichita and north central Archer
Counties Until 400 AM CDT...

AT 332 AM CDT, a strong thunderstorm was located 5 miles east of
Holliday, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3372 9859 3377 9869 3417 9849 3402 9822
TIME...MOT...LOC 0832Z 212DEG 33KT 3378 9860

Zwink
Special weather statement, Apr 28, 3:56 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
356 AM CDT Wed Apr 28 2021

OKZ028-040>042-280930-
Garvin OK-Pontotoc OK-McClain OK-Murray OK-
356 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Garvin...west central
Pontotoc...southeastern McClain and northwestern Murray Counties
Until 430 AM CDT...

AT 355 AM CDT, a strong thunderstorm was located 5 miles east of
Katie, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3447 9727 3455 9736 3491 9702 3492 9698
      3496 9695 3473 9670
TIME...MOT...LOC 0855Z 227DEG 36KT 3456 9725

Zwink

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:15 PM CDTSevere Thunderstorm WarningOUNTillman45 min
Apr 27, 7:19 PM CDTTornado WarningOUNTillman41 min
Apr 27, 7:53 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman52 min
Apr 27, 8:10 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman50 min
Apr 27, 8:46 PM CDTSpecial Weather StatementOUNComanche29 min
Apr 27, 9:01 PM CDTSpecial Weather StatementOUNCotton29 min
Apr 27, 9:55 PM CDTSpecial Weather StatementOUNStephens50 min
Apr 27, 10:35 PM CDTSpecial Weather StatementOUNPottawatomie25 min
Apr 27, 10:43 PM CDTSpecial Weather StatementOUNTillman32 min
Apr 27, 10:46 PM CDTSpecial Weather StatementOUNMcClain44 min
Apr 27, 11:05 PM CDTSpecial Weather StatementOUNPottawatomie, Seminole25 min
Apr 27, 11:24 PM CDTSpecial Weather StatementOUNCleveland, Garvin, McClain36 min
Apr 27, 11:41 PM CDTSpecial Weather StatementOUNSeminole34 min
Apr 27, 11:42 PM CDTSpecial Weather StatementOUNCotton33 min
Apr 27, 11:49 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray26 min
Apr 27, 11:58 PM CDTTornado WarningOUNGarvin, McClain17 min
Apr 28, 12:13 AM CDTTornado Warning Tornado observedOUNCleveland, Garvin, McClain, Pottawatomie32 min
Apr 28, 12:27 AM CDTAreal Flood AdvisoryOUNCarter, Garvin, McClain, Murray, Stephens3 hr
Apr 28, 12:47 AM CDTFlash Flood WarningOUNGarvin8 hr
Apr 28, 12:59 AM CDTAreal Flood AdvisoryOUNCleveland, Pottawatomie, Seminole4 hr
Apr 28, 1:31 AM CDTSpecial Weather StatementOUNPottawatomie29 min
Apr 28, 1:40 AM CDTAreal Flood AdvisoryOUNPontotoc, Pottawatomie, Seminole3 hr
Apr 28, 1:43 AM CDTSpecial Weather StatementOUNSeminole32 min
Apr 28, 3:11 AM CDTFlash Flood WarningOUNCarter, Cotton, Jefferson, Murray, Stephens6 hr
Apr 28, 3:28 AM CDTSpecial Weather StatementOUNGarvin32 min
Apr 28, 4:09 AM CDTSpecial Weather StatementOUNGarvin36 min
Apr 28, 4:25 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, McClain, Stephens35 min
Apr 28, 4:27 AM CDTSpecial Weather StatementOUNPontotoc33 min
Apr 28, 5:05 AM CDTSpecial Weather StatementOUNHughes25 min
Apr 28, 5:09 AM CDTAreal Flood AdvisoryOUNHughes, Pontotoc, Pottawatomie, Seminole4 hr
Apr 28, 5:24 AM CDTRiver Flood WarningOUNPottawatomie, Seminole18 hr
Apr 28, 6:19 AM CDTRiver Flood AdvisoryOUNCarter, Garvin, Murray4 hr
Apr 28, 6:33 AM CDTFlash Flood WarningOUNGarvin, Hughes, McClain, Murray, Pontotoc, Pottawatomie and 1 more4 hr
Apr 28, 8:02 AM CDTSpecial Weather StatementOUNMurray28 min
Apr 28, 8:15 AM CDTSpecial Weather StatementOUNPontotoc30 min
Apr 28, 8:33 AM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc27 min
Apr 28, 8:47 AM CDTSpecial Weather StatementOUNPontotoc28 min
Apr 28, 8:48 AM CDTAreal Flood AdvisoryOUNCoal, Hughes, Johnston, Pontotoc3 hr
Apr 28, 8:56 AM CDTSpecial Weather StatementOUNHughes34 min
Apr 28, 9:03 AM CDTFlash Flood WarningOUNCarter, Garvin, Jefferson, McClain, Murray, Stephens117 min
Apr 28, 9:14 AM CDTFlash Flood Warning Considerable damage threatOUNCoal, Hughes, Pontotoc, Seminole3 hr
Apr 28, 9:16 AM CDTFlash Flood Warning Considerable damage threatOUNCoal, Hughes, Pontotoc, Seminole3 hr
Apr 28, 9:53 AM CDTRiver Flood WarningOUNHughes, Seminole35 hr
Apr 28, 9:56 AM CDTRiver Flood WarningOUNCarter, Garvin, Murray13 hr
Apr 28, 9:59 AM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Johnston, Love, Marshall, Murray3 hr
Apr 28, 10:46 AM CDTFlash Flood WarningOUNCarter, Johnston, Love, Marshall4 hr
Apr 28, 11:01 AM CDTAreal Flood WarningOUNCarter, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more3 hr
Apr 28, 11:39 AM CDTRiver Flood AdvisoryOUNHughes2 hr
Apr 28, 11:43 AM CDTSpecial Weather StatementOUNKay47 min
Apr 28, 11:59 AM CDTSpecial Weather StatementOUNGarfield, Kingfisher31 min
Apr 28, 12:16 PM CDTAreal Flood WarningOUNCoal, Hughes, Pontotoc, Seminole4 hr
Apr 28, 1:20 PM CDTAreal Flood AdvisoryOUNBryan, Marshall3 hr
Apr 28, 1:31 PM CDTAreal Flood AdvisoryOUNCleveland, Grady, McClain, Oklahoma4 hr
Apr 28, 1:31 PM CDTSpecial Weather StatementOUNGarfield29 min
Apr 28, 1:45 PM CDTSpecial Weather StatementOUNGarfield30 min
Apr 28, 2:07 PM CDTRiver Flood WarningOUNHughes9 hr
Apr 28, 2:22 PM CDTSpecial Weather StatementOUNLove23 min
Apr 28, 2:38 PM CDTSpecial Weather StatementOUNCanadian22 min
Apr 28, 2:46 PM CDTAreal Flood AdvisoryOUNCarter, Johnston, Love, Marshall3 hr
Apr 28, 3:17 PM CDTAreal Flood AdvisoryOUNCaddo, Canadian, Grady, Kingfisher, Logan, Oklahoma3 hr
Apr 28, 3:22 PM CDTSpecial Weather StatementOUNLogan23 min
Apr 28, 3:52 PM CDTSpecial Weather StatementOUNCaddo23 min
Apr 28, 3:54 PM CDTRiver Flood WarningOUNCarter, Johnston, Murray31 hr
Apr 28, 3:56 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche3 hr
Apr 28, 4:19 PM CDTSpecial Weather StatementOUNLincoln26 min
Apr 28, 4:21 PM CDTSpecial Weather StatementOUNCaddo24 min
Apr 28, 4:23 PM CDTSpecial Weather StatementOUNLogan, Noble37 min
Apr 28, 4:48 PM CDTSpecial Weather StatementOUNGrady42 min
Apr 28, 4:56 PM CDTAreal Flood AdvisoryOUNNoble3 hr
Apr 28, 5:01 PM CDTSpecial Weather StatementOUNNoble44 min
Apr 28, 5:23 PM CDTSpecial Weather StatementOUNJohnston37 min
Apr 28, 5:36 PM CDTSevere Thunderstorm WarningOUNAtoka, Johnston24 min
Apr 28, 5:40 PM CDTSpecial Weather StatementOUNOklahoma35 min
Apr 28, 6:02 PM CDTSpecial Weather StatementOUNAtoka28 min
Apr 28, 6:26 PM CDTSpecial Weather StatementOUNWashita49 min
Apr 28, 6:59 PM CDTSpecial Weather StatementOUNCaddo46 min
Apr 27, 7:09 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox51 min
Apr 27, 7:44 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger46 min
Apr 27, 7:53 PM CDTTornado WarningOUNWichita24 min
Apr 27, 7:58 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox, Wilbarger47 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.